Antidepressants and The Tell-Tale Heart

March, 9, 2015 | 9 Comments

Comments

  1. Named cipralex here. I tolerated the lowest dose for 2 weeks was tapered by my Dr to 1/4 pill frightening side effects including narcolepsy, waking feeling that the back of my head was going to explode and that the blood was forming at the base of my brain. Discontinued taking it and have no need for an anti depresssant/ anti anxiety drug as I now do not believe in depression as an illness, but feelings which should be worked through by non pharmaceutical methods. Thank you for the information you provide through your blog.

  2. Citalopram now has a label warning of prolonged QT interval and that dosages above 40 are dangerous. I took the drug for 10 years (two of those I was up to 60) and I one episode of syncope and constant orthostatic hypotention when standing (having a congenital heart murmur probably doesn’t help). I won’t go into the other effects, which included cracked molars from bruxism, dulled emotions, and a paradoxical INCREASE in compulsive behaviors (though anxiety lessened). It’s a very “jittery” drug, an anxiety that’s quite different from that of pure OCD. Felt like I was coked up on it.

  3. i stopped taking pharmaceuticals after becoming addicted to tranquillisers as a teenager, when what I really needed was a kind listening ear and the teacher who was sexually abusing me to be kicked out of school. I had a nervous breakdown. Since then I have been searching for well being: homeopathic medicine is effective, does work in most situations including all of the situations mentioned above ( I studied it for 5 years) in recent years I have come across The Three Principles which is an empowering understanding of who we truly are and how we as individuals create our experience of life one thought at a time, moment by moment. Though creates feeling. My past no longer has any hold on me – none . . . and it didn’t end there. Wishing you well.

  4. I hope I’m not diverging (too much):
    In 2005, I was offered 25mg of Seroquel instead of 25mg of mellaril per day. I noticed the increased ‘effect’ of the Seroquel so I cut the dose in half, and after a while to a quarter of a 25mg per night, and it still put me straight to sleep.

    Something strange happened after some time: I noticed my heart straining on beats and my chest area in the morning was a soft red, while the rest of my body was white.

    So I stopped the Seroquel and the ‘symptoms’ stopped. My ‘head’ was better without the drug, but my sleeping was reduced.

    I didn’t tell my doctor, and my prescription for 25mg per day is still in force. (I believe at 25mg per day Seroquel is actually an antihistamine)

    No doctor has ever asked me anything about heart rhythm – my father had a pacemaker, and my cousin also has a pacemaker.

    I also believe the stated reason mellaril was withdrawn was because of its heart rhthym disruption effect.

    Seroquel in 2005 might have been 50 times more expensive than mellaril.

    • Problem is most “studies” fix the numbers to make it fit their MO. Sure, antidepressants could do a host of things, but will never work as well as things like say saturated fats, vitamin c, etc.

  5. My son was prescribed venlafaxine off label for a neurological disorder. He wasn’t suffering from depression it was to help with other symptoms. He suffered really bad side effects on it and decided to stop taking it.
    I can honestly say the week he stopped taking them is the worst week of my life. To watch him turn into a paranoid, aggressive, delusional and psychotic mess who didn’t know what he was doing.
    It was nearly one year ago and he and the whole family are still suffering the consequences of the havoc wreaked that week.
    Although he is back to normal in the terms of his behaviour is normal. It changed him and I don’t think he will ever be the person he was again. I don’t think I will because I can’t cope with what he did, what he changed into.

  6. Just a thought.
    Here in the U.S., pre-electronic records, if your primary care doc forgot to send them, or wasn’t asked, records did not follow the patient.
    Thus, when I moved, and my doc forgot, my records didn’t follow me.
    Those records showed a long history of depression/bi-polar, neither of which I had. Basically, I was “had” by psychiatrists, due to family history.
    So now I am symptom free, drug free, and happy as a clam.
    Perhaps there is a way, with a national health system, and/or with electronic records, to have these histories expunged once a person is off these awful medications?

Leave a Reply